Glad to have found this forum as hopefully will find something that actually works on this! I started out with what was biopsied as a medication allergy. Rash (with SEVERE itching) lasted 17 months! Wasted a tremendous amount of time seeing a couple dermatologists. Went to allergist who was not afraid to give me heavy duty doses of Prednisone. That would clear up the rash until I started to wing off the Prednisone, then it would come back. After one Prednisone treatment, he put me on Cyclosporin for a couple of months. Rash finally went away . . . for three months. It returned a couple of months ago. I'm now tapering off the Cyclosporin again but rash is already starting back. I cannot stand the itching. My bedsheets and clothing are bloody. I can't sleep. It's almost unbearable to wear clothing. Everyone laughs at me at work as I'm constantly scratching; however, I'm miserable! Antihistamines (Benadryl, vistaril, etc) do not touch it, although I have read studies (PubMed) that state the normal dose should be tripled with chronic urticaria. I did take 3 180-mg tabs of fexofendine (Allegra) this morning and am feeling a little less itchy so may start doing that every morning. Hopefully, it will build up in my blood and eventually give me relief. I've also used a hemorrhoid cream (contains lidocaine) that helps some, too. I've also tried an antidepressant but only for it's antihistamine effects (doxepin). Water is my beverage of choice and doubt I can consume more than what I already drink every day. I think allergist will be referring me to Mayo Clinic at my next appointment in a couple of weeks. It's great to read that others have found some relief, and I appreciate your sharing what worked for you as I'm sure going to try it, too! AlleyView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.